Alert archive / Missouri / Flash Flood Warnings in 2011

Flash Flood Warning 85, NWS Paducah, KY

August 3, 2011Stoddard County, Missouri

NWS Paducah, KY issued this flash flood warning at Aug 3, 2011, 6:17 PM CDT for Stoddard County, Missouri. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2011, 6:17 PM CDT (23:17 UTC)
Expired
Aug 3, 2011, 8:19 PM CDT
In force
2 hr
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Flood severity
None

County Stoddard County, MO

The radar

The Paducah radar (KPAH), 126 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 11.3 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2011-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2884 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2011-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2884 J/kg
Mixed-layer CIN
-161 J/kg
Mixed-layer LCL
1809 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

381 
WGUS53 KPAH 032317
FFWPAH
MOC207-040215-
/O.NEW.KPAH.FF.W.0085.110803T2317Z-110804T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
617 PM CDT WED AUG 3 2011

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN STODDARD COUNTY IN SOUTHEAST MISSOURI...

* UNTIL 915 PM CDT.

* AT 609 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  INTENSE THUNDERSTORMS OVER THE WARNED AREA...WHICH ARE PRODUCING   
  TORRENTIAL DOWNPOURS. RAINFALL ESTIMATIONS FROM TWO DIFFERENT      
  DOPPLER RADARS ARE INDICATING THAT 3 TO 4 INCHES OF RAIN HAS       
  FALLEN IN PARTS OF WESTERN STODDARD COUNTY...NAMELY BETWEEN        
  PUXICO AND DEXTER. AN ADDITIONAL HALF INCH TO ONE INCH OF RAIN IS  
  POSSIBLE IF THUNDERSTORMS CONTINUE TO REDEVELOP OVER THIS AREA. 

* LOCATIONS IN THE WARNING INCLUDE...
  DUDLEY...
  DEXTER...
  PUXICO...
  BLOOMFIELD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3668 9015 3669 9014 3677 9020 3680 9020
      3682 9022 3684 9022 3687 9025 3692 9026
      3697 9019 3702 8998 3669 8984 3663 9014

$$
2 follow-up statements
248 
WGUS73 KPAH 040051
FFSPAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
751 PM CDT WED AUG 3 2011

MOC207-040215-
/O.CON.KPAH.FF.W.0085.000000T0000Z-110804T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STODDARD MO-
751 PM CDT WED AUG 3 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
WESTERN STODDARD COUNTY IN SOUTHEAST MISSOURI...

AT 745 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THAT 
THE HEAVY THUNDERSTORM ACTIVITY HAS MOVED OUT OF THE WARNED AREA. 
COUNTY OFFICIALS HAVE INDICATED THAT NO REPORTS OF FLOODING HAVE 
BEEN RECEIVED. HOWEVER...RADAR ESTIMATES THAT 4 TO 5 INCHES OF RAIN 
HAD FALLEN WITH THE EARLIER STORMS. THERE WILL CONTINUE TO BE THE 
POSSIBILITY OF FLOODED ROADWAYS...ESPECIALLY BETWEEN DUDLEY AND 
PUXICO. THE WATER WILL CONTINUE RECEDE AS NO ADDITIONAL 
THUNDERSTORMS ARE EXPECTED IN THE AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

&&

LAT...LON 3668 9015 3669 9014 3677 9020 3680 9020
      3682 9022 3684 9022 3687 9025 3692 9026
      3697 9019 3702 8998 3669 8984 3663 9014

$$
662 
WGUS73 KPAH 040119
FFSPAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
819 PM CDT WED AUG 3 2011

MOC207-040129-
/O.CAN.KPAH.FF.W.0085.000000T0000Z-110804T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STODDARD MO-
819 PM CDT WED AUG 3 2011

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WESTERN STODDARD
COUNTY IN SOUTHEAST MISSOURI...

LAT...LON 3668 9015 3669 9014 3677 9020 3680 9020
      3682 9022 3684 9022 3687 9025 3692 9026
      3697 9019 3702 8998 3669 8984 3663 9014

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 4:32 PM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Aug 3, 4:32 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
ISSUED BY NATIONAL WEATHER SERVICE LOUISVILLE KY
432 PM CDT WED AUG 3 2011

.UPDATE...

A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE FAR
SOUTHEASTERN CORNER OF THE FORECAST AREA THIS AFTERNOON UNTIL 11
PM CDT. THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE VERY UNSTABLE
ATMOSPHERE ALONG AND SOUTH OF THE COLD FRONT THAT STRETCHES ACROSS
THE AREA. HEAVY RAIN...DAMAGING WINDS AND LARGE HAIL CAN BE EXPECTED
WITH THE STRONGEST STORMS. UPDATES HAVE BEEN SENT OUT.

&&

.DISCUSSION...

SHORT TERM (TONIGHT THROUGH THURSDAY)...

ITS ANOTHER HOT ONE OUT THERE THIS AFTERNOON AS COUNTIES ALONG THE
KY/TN BORDER HAVE ALREADY HIT THE CENTURY MARK.  WHILE WE HAVE THE
HEAT...WE ALSO HAVE THE INSTABILITY TO DEAL WITH AND THE POTENTIAL
FOR SHOWERS AND THUNDERSTORMS WILL BE THE PRIME FORECAST CHALLENGE
FOR THE AFTERNOON AND EVENING HOURS.

EARLY AFTERNOON SATELLITE IMAGERY CONTINUES TO SHOW A WELL DEFINED
BOUNDARY STRETCHING FROM SOUTHERN ILLINOIS THROUGH SOUTHERN
KENTUCKY.  ACTUAL WINDSHIFT LINE IS FROM JUST NORTH OF PADUCAH TO
NEAR SOMERSET KY.  SOUTH OF THE BOUNDARY COMPRESSIONAL HEATING HAS
LED TO MOSTLY CLEAR SKIES...WHILE NORTH OF THE BOUNDARY...COOLER AIR
ALOFT IS STEEPENING LAPSE RATES HAVE ALLOWED PLENTY OF CU TO FORM.

ALONG THE BOUNDARY...TOWERING CU CONTINUE TO GO UP AND THE LATEST
RUNS OF THE NCEP NAM AND WFO LMK WRF RUNS CONTINUE TO SHOW
CONVECTION FIRING ALONG THIS BOUNDARY LATER THIS
AFTERNOON...PROBABLY AFTER 03/20Z.  STILL A QUESTION OF WHERE
CONVECTIVE INITIATION WILL TAKE PLACE...BUT WE FEEL THAT SOMEWHERE
IN SOUTHERN KY TO NORTHERN TENNESSEE WOULD BE THE PRIME AREA FOR
CONVECTION TO DEVELOP.  GIVEN THE STRONG INSTABILITY...MAIN THREATS
WITH ANY OF THIS ACTIVITY WOULD BE DAMAGING WIND GUSTS.  IN
ADDITION...TORRENTIAL RAINS AND INTENSE/FREQUENT LIGHTNING CAN BE
EXPECTED WITH ANY OF THESE STORMS. MAIN THREATS WITH THIS LINE WOULD
DAMAGING WINDS...TORRENTIAL RAINFALL AND EXCESSIVE/FREQUENT CLOUD TO
GROUND LIGHTNING.  AT THIS TIME...PLAN ON KEEPING HIGH CHANCE POPS
IN THE EAST AND SOUTHEAST THIS AFTERNOON AND THEN DROPPING POPS
SIGNIFICANTLY THIS EVENING AS WE GET PAST SUNSET.

MOSTLY CLEAR SKIES ARE EXPECTED FOR THE OVERNIGHT HOURS...THOUGH WE
COULD SEE SOME PATCHY LATE NIGHT FOG IN THE TYPICAL FOG PRONE AND
LOW-LYING AREAS...AS WELL AS AREAS THAT PICK UP ANY RAINFALL THIS
AFTERNOON.  OVERNIGHT LOWS WILL WILL COOL INTO THE UPPER 60S TO
AROUND 70 IN THE FAR NORTH...WITH LOWER 70S EXPECTED IN AREAS SOUTH
OF I-64.

FOR THURSDAY...SURFACE BOUNDARY IS EXPECTED TO STALL OUT SOUTH OF
THE REGION AND THEN BEGIN TO ADVANCE BACK NORTHWARD AS A WARM FRONT
BY LATE IN THE PERIOD.  MUCH OF THE QUAD STATE REGION LOOKS TO BE
MAINLY DRY FOR THE DAY.  HOWEVER...WILL KEEP SOME SLIGHT CHANCE POPS
ACROSS THE FAR SOUTHWEST AND SOUTHERN AREAS...WHICH ARE IN CLOSE
PROXIMITY TO THE RETREATING FRONTAL BOUNDARY.  TEMPERATURES SHOULD
BE A BIT COOLER THAN WHAT WE SAW ON WEDNESDAY WITH AFTERNOON HIGHS
TOPPING OUT IN THE UPPER 80S TO AROUND 90 NORTH OF THE I-64 CORRIDOR
AND LOWER 90S BEING FOUND IN AREAS SOUTH OF I-64.  IT APPEARS THAT
DEWPOINTS MAY BE LOW ENOUGH TO PRECLUDE A HEAT ADVISORY.
HOWEVER...IF DEWPOINTS ARE A LITTLE HIGHER THAN FORECAST...PORTIONS
OF SE MO MAY NEED ANOTHER HEAT ADVISORY FOR THE AFTERNOON HOURS.

LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)...

THURSDAY NIGHT THROUGH SUNDAY NIGHT...

SFC COOL FRONT IS FORECAST BY THE MODELS TO STALL OUT SOUTH OF THE
REGION ON THURSDAY AND THEN RETREAT BACK TO THE NORTH THURSDAY NIGHT
AND FRIDAY AND THEN STALL OUT ACROSS THE REGION.  AT THE SAME
TIME...THERE ARE SIGNALS IN THE MODEL DATA THAT SUGGEST MULTIPLE
EPISODES OF MCS ACTIVITY MAY DEVELOP.  THE FIRST WAVE COULD BE LATE
THURSDAY AND INTO FRIDAY...WITH A SECONDARY THREAT FRIDAY AFTERNOON
AND INTO SATURDAY.  THE TIMING AND PLACEMENT OF MCS ACTIVITY IS NOT
WELL HANDLED BY NUMERICAL MODELS...THUS OVERALL CONFIDENCE IN THE
MODEL SOLUTIONS IS BELOW AVERAGE.  FOR NOW WILL KEEP CHANCE POPS IN
THE FORECAST PERIOD FROM THURSDAY NIGHT SATURDAY NIGHT.  A SECONDARY
FRONTAL BOUNDARY LOOKS TO PUSH IN BY LATE IN THE PERIOD (SUN-SUN
NIGHT) WHICH WILL BRING YET ANOTHER ROUND OF CONVECTION TO THE
REGION AND AS IT HEADS OFF TO THE EAST-SOUTHEAST...A DRIER PATTERN
LOOKS TO SET UP FOR MONDAY.

TEMPERATURES THROUGH THE PERIOD WILL LIKELY REMAIN AT OR ABOVE
NORMAL. HIGHS DURING THE DAY WILL BE IN THE LOWER 90S TO THE NORTH
WITH LOWER-MIDDLE 90S IN THE CENTRAL AND SOUTHERN SECTIONS.
OVERNIGHT LOWS WILL GENERALLY BE IN THE LOWER-MIDDLE 70S.

MONDAY THROUGH WEDNESDAY...

LONG TERM MODEL SOLUTIONS SUGGEST THAT THE UPPER RIDGE THAT HAS BEEN
A DOMINANT PLAYER IN THE LOCAL WEATHER PATTERN WILL SHIFT BACK TO
THE WESTERN CONUS WHILE NORTHWESTERLY FLOW ALOFT REMAINS IN OUR
REGION.  THIS KIND OF PATTERN TYPICALLY RESULTS IN COOLER AND WETTER
CONDITIONS IN THE OHIO VALLEY.  MONDAY LOOKS TO HAVE US BETWEEN
WEATHER SYSTEMS WITH DRY AND SEASONAL TEMPERATURES WITH HIGHS IN THE
UPPER 80S TO THE LOWER 90S.  ANOTHER FRONTAL BOUNDARY LOOKS TO
APPROACH THE REGION LATE TUESDAY AND INTO WEDNESDAY BRINGING ANOTHER
SHOT OF SHOWERS AND STORMS TO THE REGION.  HIGHS TUESDAY-WED LOOK TO
BE IN THE UPPER 80S TO THE LOWER 90S WITH OVERNIGHT LOWS IN THE 70S.

AVIATION...

EARLY AFTERNOON SATELLITE AND RADAR DATA SHOW A VERY PRONOUNCED
BOUNDARY MOVING SOUTHWARD THROUGH THE QUAD STATE AREA.  CURRENTLY
THE BOUNDARY IS PASSING THROUGH THE KEVV AND KOWB AREAS WITH JUST A
FEW SHOWERS BEING NOTED.  THIS BOUNDARY SHOULD CLEAR KEVV AND KOWB
EARLY THIS AFTERNOON AND FOR NOW WILL JUST CARRY A CB GROUP AND KEEP
THE FORECAST DRY.  SFC WINDS WILL SHIFT TO THE NORTH/NORTHEAST AFTER
THE BOUNDARY PASSES WITH SKIES BECOMING CLEAR AFTER SUNSET.  COULD
SEE SOME HIGH END MVFR VSBYS AT BOTH KEVV/KOWB BETWEEN 04/08-12Z.

FOR KCGI/KPAH...LATEST MODEL RUNS CONTINUE TO SHOW AFOREMENTIONED
BOUNDARY NORTH OF THE TERMINALS AND DROP IT SOUTHWARD INTO WESTERN
KY/SE MO DURING THE LATE AFTERNOON HOURS.  MODELS ARE INSISTING THAT
CONVECTION SHOULD DEVELOP ALONG THIS BOUNDARY...MAINLY EAST OF THE
OHIO RIVER.  FOR THAT REASON WILL CONTINUE TO CARRY A VCTS GROUP AT
KPAH FROM 03/20 TO 04/00Z.  AT KCGI...FEEL THAT THE TERMINAL WILL BE
A LITTLE TOO FAR WEST TO CATCH ANY OF THE CONVECTION...BUT WILL JUST
KEEP A CB GROUP IN FOR THE AFTERNOON HOURS.  AFTER THE BOUNDARY
PASSES THROUGH...EXPECT WINDS TO SHIFT TO THE NORTH/NORTHEAST AS
WELL AND THEN BECOMING LIGHT AFTER SUNSET AND THROUGH THE OVERNIGHT
HOURS.

&&

.AVIATION...

EARLY AFTERNOON SATELLITE AND RADAR DATA SHOW A VERY PRONOUNCED
BOUNDARY MOVING SOUTHWARD THROUGH THE QUAD STATE AREA.  CURRENTLY
THE BOUNDARY IS PASSING THROUGH THE KEVV AND KOWB AREAS WITH JUST A
FEW SHOWERS BEING NOTED.  THIS BOUNDARY SHOULD CLEAR KEVV AND KOWB
EARLY THIS AFTERNOON AND FOR NOW WILL JUST CARRY A CB GROUP AND KEEP
THE FORECAST DRY.  SFC WINDS WILL SHIFT TO THE NORTH/NORTHEAST AFTER
THE BOUNDARY PASSES WITH SKIES BECOMING CLEAR AFTER SUNSET.  COULD
SEE SOME HIGH END MVFR VSBYS AT BOTH KEVV/KOWB BETWEEN 04/08-12Z.

FOR KCGI/KPAH...LATEST MODEL RUNS CONTINUE TO SHOW AFOREMENTIONED
BOUNDARY NORTH OF THE TERMINALS AND DROP IT SOUTHWARD INTO WESTERN
KY/SE MO DURING THE LATE AFTERNOON HOURS.  MODELS ARE INSISTING THAT
CONVECTION SHOULD DEVELOP ALONG THIS BOUNDARY...MAINLY EAST OF THE
OHIO RIVER.  FOR THAT REASON WILL CONTINUE TO CARRY A VCTS GROUP AT
KPAH FROM 03/20 TO 04/00Z.  AT KCGI...FEEL THAT THE TERMINAL WILL BE
A LITTLE TOO FAR WEST TO CATCH ANY OF THE CONVECTION...BUT WILL JUST
KEEP A CB GROUP IN FOR THE AFTERNOON HOURS.  AFTER THE BOUNDARY
PASSES THROUGH...EXPECT WINDS TO SHIFT TO THE NORTH/NORTHEAST AS
WELL AND THEN BECOMING LIGHT AFTER SUNSET AND THROUGH THE OVERNIGHT
HOURS.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR BALLARD-
     CALDWELL-CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-FULTON-
     GRAVES-HICKMAN-HOPKINS-LIVINGSTON-LYON-MARSHALL-MCCRACKEN-
     MUHLENBERG-TODD-TRIGG-UNION KY-WEBSTER.

     HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR DAVIESS-HENDERSON-
     MCLEAN.

MO...EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR BOLLINGER-
     BUTLER-CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY
     MO-RIPLEY-SCOTT-STODDARD-WAYNE MO.

IL...EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR ALEXANDER-
     FRANKLIN-GALLATIN-HARDIN-JACKSON-JOHNSON-MASSAC-PERRY IL-
     POPE-PULASKI-SALINE-UNION IL-WILLIAMSON.

     HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR EDWARDS-HAMILTON-
     JEFFERSON-WABASH-WAYNE IL-WHITE.

IN...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR GIBSON-PIKE-POSEY-
     SPENCER-VANDERBURGH-WARRICK.

&&

WFO LMK
Hazardous weather outlook, Aug 3, 11:04 AM CDT, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
ISSUED BY NATIONAL WEATHER SERVICE LOUISVILLE KY
1104 AM CDT WED AUG 3 2011

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-041615-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
1104 AM CDT WED AUG 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

EXTREME HEAT AND HUMIDITY WILL DEVELOP ACROSS SOUTHEAST
MISSOURI...THE SOUTHERN HALF OF SOUTHERN ILLINOIS AND ROUGHLY
ALONG AND SOUTH OF THE WEST KENTUCKY PARKWAY IN WEST KENTUCKY. AN
EXCESSIVE HEAT WARNING IS IN EFFECT FOR THIS AREA...WHERE
TEMPERATURES MAY EXCEED 100 AND HEAT INDEX VALUES WILL RANGE FROM
110 TO 120. NORTH OF THIS AREA OVER THE INTERSTATE 64 CORRIDOR AND
THE EVANSVILLE TRI STATE REGION...A HEAT ADVISORY IS IN EFFECT
TODAY FOR HEAT INDEX VALUES FROM 105 TO 109.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON...MAINLY AFTER 3 PM ALONG AND SOUTH OF THE WEST KENTUCKY
PARKWAY. A FEW STORMS MAY BRIEFLY BECOME SEVERE AND PRODUCE
DAMAGING WINDS THIS AFTERNOON. THE STORMS ARE EXPECTED TO MOVE
NEARLY DUE SOUTH...AND MAY LINGER INTO THE EARLY EVENING ALONG THE
TENNESSEE BORDER.

AN ISOLATED THUNDERSTORM CANNOT BE RULED OUT TONIGHT...MAINLY OVER
SOUTHEAST MISSOURI. SEVERE WEATHER IS NOT EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SMALL CHANCES OF THUNDERSTORMS ARE FORECAST FROM THURSDAY THROUGH
TUESDAY...AS A FRONTAL BOUNDARY BOUNCES BACK AND FORTH ACROSS THE
REGION. ORGANIZED SEVERE WEATHER IS NOT EXPECTED AT THIS
TIME...BUT LOCALLY HEAVY RAINFALL WILL BE A CONCERN.

THE HEAT AND HUMIDITY WILL BE FORCED SOUTH OF MUCH OF THE AREA
THURSDAY. THE DONIPHAN...POPLAR BLUFF AND NEW MADRID AREAS OF
SOUTHEAST MISSOURI MAY BRIEFLY SEE TRIPLE DIGIT HEAT INDEX VALUES
THURSDAY AFTERNOON. FOR FRIDAY AND BEYOND...HEAT AND HUMIDITY MAY
PERIODICALLY LEAD TO TRIPLE DIGIT HEAT INDICES OVER PORTIONS OF
THE AREA...DEPENDING ON THE LOCATION OF THE FRONTAL BOUNDARY. THE
HEAT AND HUMIDITY IS MOST LIKELY TO BECOME A PROBLEM OVER
SOUTHEAST MISSOURI THROUGH THIS PERIOD.

MINOR FLOODING WILL DEVELOP AGAIN ALONG THE MISSISSIPPI RIVER
NEAR CAPE GIRARDEAU. PLEASE REFER TO THE LATEST FLOOD WARNING OR
STATEMENT FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON OVER WEST
KENTUCKY...GENERALLY TO THE SOUTH OF THE WEST KENTUCKY PARKWAY.

DRS/MJ

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 5:04 PM CDTSevere Thunderstorm WarningPAHStoddard26 min
Aug 3, 5:30 PM CDTSevere Thunderstorm WarningPAHStoddard45 min
Aug 3, 6:45 PM CDTSevere Thunderstorm WarningPAHNew Madrid, Scott, Stoddard22 min

Nearby

Flash Flood Warnings in Missouri, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.